Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 75, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at May 6, 2005, 7:15 PM MDT for Sheridan County, Nebraska. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 6, 2005, 7:15 PM MDT (01:15 UTC)
- Expired
- May 6, 2005, 8:15 PM MDT
- In force
- 60 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Sheridan County, NE
The radar
The Rapid City radar (KUDX), 169 km from the middle of the area, began a volume at 01:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Rapid City, SD (KUNR), launched 00:00Z, 1.3 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 752 J/kg
- Mixed-layer CIN
- -91 J/kg
- Mixed-layer LCL
- 2280 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 070114 SVRLBF NEC161-070215- /O.NEW.KLBF.SV.W.0075.050507T0115Z-050507T0215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 715 PM MDT FRI MAY 6 2005 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN SHERIDAN COUNTY IN THE PANHANDLE OF NEBRASKA * UNTIL 815 PM MDT * AT 710 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE. THIS STORM WAS LOCATED 14 MILES SOUTH OF RUSHVILLE...AND MOVING NORTH AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 8 MILES EAST OF RUSHVILLE BY 740 PM MDT CLINTON BY 750 PM MDT GORDON BY 805 PM MDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4238 10267 4247 10209 4298 10210 4295 10271 $$ KAR
3 follow-up statements
000 WWUS53 KLBF 070133 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 833 PM CDT FRI MAY 6 2005 NEC161-070215- /O.CON.KLBF.SV.W.0075.000000T0000Z-050507T0215Z/ SHERIDAN NE- 733 PM MDT FRI MAY 6 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 815 PM MDT FOR NORTHERN SHERIDAN COUNTY... AT 730 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE. THIS STORM WAS LOCATED 9 MILES SOUTH OF RUSHVILLE...MOVING NORTH AT 20 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... RUSHVILLE BY 755 PM MDT CLINTON BY 800 PM MDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4238 10267 4247 10209 4298 10210 4295 10271 $$ KAR
000
WWUS53 KLBF 070154
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
854 PM CDT FRI MAY 6 2005
NEC161-070215-
/O.CON.KLBF.SV.W.0075.000000T0000Z-050507T0215Z/
SHERIDAN NE-
754 PM MDT FRI MAY 6 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 815 PM MDT FOR
NORTHERN SHERIDAN COUNTY...
AT 750 PM MDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 6 MILES SOUTH OF
RUSHVILLE...MOVING NORTH AT 15 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
RUSHVILLE BY 810 PM MDT
CLINTON BY 815 PM MDT
LAT...LON 4238 10267 4247 10209 4298 10210 4295 10271
4267 10269
$$
KAR000
WWUS53 KLBF 070214
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
912 PM CDT FRI MAY 6 2005
NEC161-070222-
/O.EXP.KLBF.SV.W.0075.000000T0000Z-050507T0215Z/
SHERIDAN NE-
812 PM MDT FRI MAY 6 2005
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN SHERIDAN COUNTY
EXPIRES AT 815 PM MDT...
THE SEVERE THUNDERSTORM WARNING IN EFFECT FOR NORTHERN SHERIDAN
COUNTY WILL BE ALLOWED TO EXPIRE AT 815 PM MDT. THE THREAT FOR
SEVERE WEATHER HAS ENDED AT THIS TIME.
IF SEVERE WEATHER OCCURRED...CONTACT LOCAL LAW ENFORCEMENT AND HAVE
THEM RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE IN NORTH
PLATTE.
LAT...LON 4238 10267 4247 10209 4298 10210 4295 10271
4267 10269
$$
BUTTLERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 2:17 PM MDT, 4 hours 58 minutes earlier.
Area forecast discussion, May 6, 2:17 PM MDT, 4 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 317 PM CDT FRI MAY 6 2005 .DISCUSSION... SEVERE WEATHER WILL AFFECT WRN/NCNTRL NEBRASKA THIS EVENING AS A POTENT MID LEVEL SHORTWAVE EXITS COLORADO THIS AFTERNOON. CURRENT DWPTS IN THE MID 50S TO NEAR 60. CONVECTION DEVELOPING AT 20Z NEAR WM FRONT FROM SOUTH OF AKO TO NORTH OF GLD. LG HAIL PRIMARY THREAT ALTHOUGH ISOLATED DAMAGING WIND GUSTS. AN ISOLATED TORNADO IS ALSO POSSIBLE BASED IN FAVORABLE DEEP LAYER SHEAR IN AREA NEAR EXISTING BOUNDARIES AND ALSO NORTH OF WARM FRONT TO OUR SOUTH. REPEAT OF SOME SEVERE EAST OF AINSWORTH TO NORTH PLATTE SATURDAY AFTERNOON NEAR SFC TROUGH. TEMPS REMAIN MILD INTO SUNDAY ALTHOUGH COLD FRONT WILL WORK INTO WEST IN AFTERNOON. FOR DAYS 4 THROUGH 7 (TUESDAY THROUGH FRIDAY)...UPPER RIDGE AXIS MOVES EAST OF AREA AS SFC CYCLOGENESIS OCCURS IN ERN CO. THIS WILL BACK WINDS TO SOUTHEAST. TEMPS SHOULD REBOUND TO 70-75 DEGREES. LOW POPS BY AFTN. CHCS INCREASE TUESDAY NIGHT ESPECIALLY THE NORTH AS MID LEVEL SHORTWAVE INTERACTS WITH SFC WARM FRONT. SFC WARM FRONT POISED TO POSITION ITSELF ACROSS SOUTHERN NEBR AS DEEP H5 CLOSED LOW MOVES INTO WYOMING/COLORADO. SHOWERS AND THUNDERSTORMS SHOULD OVERSPREAD THE AREA WED AFTN/WED NIGHT AS FIRST LOBE OF H7 TROUGH ROTATES ACROSS. COOLER AND SOME SHOWERS PERSIST THURSDAY/FRIDAY AS UPPER LOW REMAINS IN THE NRN PLAINS. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE && KAR
Hazardous weather outlook, May 6, 2:58 PM MDT, 4 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 358 PM CDT FRI MAY 6 2005 NEZ004>010-022>029-035>038-056>059-069>071-094-070256- ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE- EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE- HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE- LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE- WESTERN CHERRY NE-WHEELER NE- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER... SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE 358 PM CDT FRI MAY 6 2005 ...SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR PORTIONS OF SOUTHWEST NEBRASKA THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE ENTIRE OUTLOOK AREA TONIGHT. A SURFACE FRONT IS EXPECTED TO BE THE FOCUS OF THUNDERSTORM DEVELOPMENT THIS EVENING AS IT MOVES NORTHEAST ACROSS NEBRASKA. WITH MOIST AND VERY UNSTABLE CONDITIONS IN PLACE ACROSS WESTERN NEBRASKA THROUGH THE NIGHT...SEVERE STORMS WILL BE POSSIBLE. THE MAIN THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. HOWEVER THERE IS AN SLIGHT CHANCE OF AN ISOLATED TORNADO. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS AGAIN SATURDAY...MAINLY EAST OF A MERRIMAN TO IMPERIAL LINE. THUNDERSTORMS REMAIN IN THE FORECAST FOR SUNDAY...AND AGAIN FOR TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY THIS EVENING. SPOTTER ACTIVATION MAY BE REQUIRED AGAIN FOR SATURDAY EVENING. MASEK
In the hours before
Special weather statement, May 6, 2:34 PM MDT, 4 hours 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 334 PM CDT FRI MAY 6 2005 NEZ056>059-069>071-070300- CHASE NE-DEUEL NE-FRONTIER NE-HAYES NE-KEITH NE-LINCOLN NE- PERKINS NE- INCLUDING THE CITIES OF...BIG SPRINGS...CHAPPELL...CURTIS...GRANT... HAYES CENTER...IMPERIAL...NORTH PLATTE AND OGALLALA 334 PM CDT FRI MAY 6 2005 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 10 PM CDT (9 PM MDT) FOR SOUTHWESTERN NEBRASKA... THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS ISSUED A SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 10 PM CDT (9 PM MDT) FOR DEUEL...KEITH...LINCOLN...PERKINS...CHASE...HAYES AND FRONTIER COUNTIES. PERSONS IN THE WATCH AREA SHOULD CONTINUE TO MONITOR NOAA WEATHER RADIO AND OTHER LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES. BUTTLER
Local storm report, May 6, 5:28 PM MDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
628 PM CDT FRI MAY 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0626 PM HAIL LEWELLEN 41.33N 102.14W
05/06/2005 0.88 INCH GARDEN NE LAW ENFORCEMENT
&&
JSWEETLocal storm report, May 6, 5:44 PM MDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
644 PM CDT FRI MAY 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0644 PM HAIL OSHKOSH 41.41N 102.34W
05/06/2005 0.88 INCH GARDEN NE LAW ENFORCEMENT
&&
JSWEETLocal storm report, May 6, 6:06 PM MDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
706 PM CDT FRI MAY 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM HAIL 15 E ARTHUR 41.57N 101.40W
05/06/2005 1.00 INCH ARTHUR NE PUBLIC
&&
JSWEETLocal storm report, May 6, 6:12 PM MDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
712 PM CDT FRI MAY 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM HAIL 25 WNW TRYON 41.70N 101.39W
05/06/2005 1.00 INCH MCPHERSON NE PUBLIC
&&
JSWEETLocal storm report, May 6, 7:06 PM MDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
806 PM CDT FRI MAY 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0803 PM HAIL 7 W GRANT 40.84N 101.86W
05/06/2005 0.88 INCH PERKINS NE FIRE DEPT/RESCUE
&&
JSWEETThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 6:02 PM MDT | Severe Thunderstorm Warning | LBF | Hooker | 33 min |
| May 6, 6:27 PM MDT | Severe Thunderstorm Warning | LBF | Garden | 32 min |
| May 6, 6:30 PM MDT | Severe Thunderstorm Warning | LBF | Chase, Perkins | 22 min |
| May 6, 6:52 PM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 53 min |
| May 6, 7:29 PM MDT | Severe Thunderstorm Warning | LBF | Arthur | 22 min |
| May 6, 9:55 PM MDT | Severe Thunderstorm Warning | LBF | Keith, Lincoln | 51 min |
| May 6, 10:41 PM MDT | Severe Thunderstorm Warning | LBF | Logan, McPherson | 64 min |
| May 7, 1:56 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 66 min |
| May 7, 2:10 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln | 65 min |
| May 7, 2:24 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 36 min |
| May 7, 2:36 PM MDT | Severe Thunderstorm Warning | LBF | Chase | 37 min |
| May 7, 2:47 PM MDT | Severe Thunderstorm Warning | LBF | Thomas | 28 min |
| May 7, 2:48 PM MDT | Tornado Warning | LBF | Lincoln | 28 min |
| May 7, 2:58 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 53 min |
| May 7, 3:08 PM MDT | Severe Thunderstorm Warning | LBF | Blaine, Custer, Logan | 37 min |
| May 7, 3:18 PM MDT | Tornado Warning | LBF | Custer, Lincoln | 27 min |
| May 7, 3:20 PM MDT | Severe Thunderstorm Warning | LBF | Hayes | 25 min |
| May 7, 3:23 PM MDT | Severe Thunderstorm Warning | LBF | Brown | 37 min |
| May 7, 3:33 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln | 57 min |
| May 7, 3:42 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Keya Paha | 48 min |
| May 7, 3:47 PM MDT | Severe Thunderstorm Warning | LBF | Blaine, Custer | 43 min |
| May 7, 4:01 PM MDT | Severe Thunderstorm Warning | LBF | Brown, Keya Paha | 30 min |
| May 7, 4:13 PM MDT | Severe Thunderstorm Warning | LBF | Loup, Rock | 49 min |
| May 7, 4:25 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln | 35 min |
| May 7, 4:26 PM MDT | Severe Thunderstorm Warning | LBF | Keya Paha | 41 min |
| May 7, 4:30 PM MDT | Severe Thunderstorm Warning | LBF | Blaine, Custer | 30 min |
| May 7, 4:40 PM MDT | Severe Thunderstorm Warning | LBF | Garfield, Holt | 29 min |
| May 7, 5:23 PM MDT | Severe Thunderstorm Warning | LBF | Custer | 37 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.